Alert archive / Florida / Tornado Warnings in 2009

Tornado Warning 75, NWS Tallahassee, FL

April 13, 2009Calhoun County, Liberty County, Florida

NWS Tallahassee, FL issued this tornado warning at Apr 13, 2009, 1:22 PM CDT for Calhoun County, Liberty County, Florida. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2009, 1:22 PM CDT (18:22 UTC)
Expired
Apr 13, 2009, 1:45 PM CDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Calhoun County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 57 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 1:35 PM CDTTSTM WND DMGBlountstown, FLPOSSIBLE TORNADO. NUMEROUS REPORTS OF TREES DOWN ACROSS CALHOUN COUNTY ALONG STATE ROAD 20 AND NORTHWEST OF BLOUNTSTOWN. NO STRUCTURAL DAMAGE REPORTED AT THIS TIME.
Apr 13, 1:36 PM CDTHAIL 1Blountstown, FLTRAINED SPOTTER REPORTS QUARTER SIZE HAIL IN BLOUNTSTOWN WITH MEASURED WIND GUSTS OF 50 TO 55 MPH IN LAST FEW MINUTES.
Apr 13, 1:36 PM CDTHAIL 1Bristol, FLLARGE HAIL REPORTED IN BRISTOL ON LIBERTY COUNTY SIDE. STRONG WINDS ALSO REPORTED OF UNKNOWN INTENSITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 9:12 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 131822
TORTAE
FLC013-077-131845-
/O.NEW.KTAE.TO.W.0075.090413T1822Z-090413T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 PM CDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL LIBERTY COUNTY IN FLORIDA...
  NORTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
  THIS INCLUDES THE CITY OF BLOUNTSTOWN...

* UNTIL 145 PM CDT/245 PM EDT/

* AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATED A DEVELOPING TORNADO 10 MILES WEST OF BLOUNTSTOWN...
  MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  BLOUNTSTOWN BY 130 PM CDT...

SPOTTERS HAVE REPORTED STRONG ROTATION IN THE CLOUDS WITH THIS
STORM IN ADDITION TO QUARTER SIZED HAIL.

IN ADDITION TO THE POSSIBLE TORNADO...THIS STORM IS CAPABLE OF 
PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS
IN EXCESS OF 60 MPH.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3059 8491 3058 8490 3053 8489 3053 8485
      3051 8482 3050 8480 3047 8479 3045 8478
      3032 8477 3034 8523 3053 8525
TIME...MOT...LOC 1820Z 255DEG 36KT 3044 8515

$$

14-MROCZKA
1 follow-up statement
000 
WWUS52 KTAE 131838
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 PM EDT MON APR 13 2009

FLC013-077-131845-
/O.CON.KTAE.TO.W.0075.000000T0000Z-090413T1845Z/
LIBERTY FL-CALHOUN FL-
237 PM EDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT/145 PM CDT/
FOR NORTH CENTRAL LIBERTY COUNTY IN FLORIDA...AND NORTHEASTERN
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...

AT 133 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS POSSIBLE TORNADO WAS
LOCATED NEAR CALHOUN CO AIRPORT...OR NEAR BLOUNTSTOWN...MOVING EAST
AT 35 MPH.

REPORTS OF ROOF DAMAGE...TREES DOWN AND UP TO QUARTER SIZE HAIL HAVE 
BEEN RECEIVED TO THE WEST AND NORTHWEST OF BLOUNTSTOWN ASSOCIATED
WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3039 8503 3056 8505 3059 8491 3058 8490
      3053 8489 3053 8485 3051 8482 3050 8480
      3047 8479 3045 8478 3040 8478
TIME...MOT...LOC 1837Z 262DEG 33KT 3047 8495

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 9:42 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 13, 9:42 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EDT MON APR 13 2009

UPDATED HEADLINES. REMAINDER OF DISCUSSION UNCHANGED.

...TORNADO WATCH IN EFFECT UNTIL 5 PM EDT FOR ALL BUT SOUTHEAST
FLORIDA BIG BEND...
...SLIGHT RISK OF SEVERE WX ACROSS ENTIRE FORECAST AREA THROUGH
TONIGHT...
...HEAVY RAIN POTENTIAL ACROSS THE REGION THROUGH TONIGHT...
...NEW RIVERINE FLOODING NOW FORECAST...

.DISCUSSION...SURFACE ANALYSIS SHOWS WARM FRONT EXTENDING FROM LOW
OVER THE MID MS VALLEY SEWD ACROSS AL TO THE FL PANHANDLE. KTAE
SOUNDING SHOWS STRONGLY VEERED FLOW IN THE LOW LEVELS AND WE HAVE
ALREADY GOTTEN A REPORT OF A POSSIBLE TORNADO IN GENEVA COUNTY AL.
SBCAPE IS WORKING INTO WALTON COUNTY AND WE EXPECT STORMS TO BECOME
SURFACE BASED THERE SOON. THE WARM FRONT LIFT LIFT NWD THROUGH THE
DAY WITH MOISTENING AND MODEST HEATING OCCURRING IN THE WARM SECTOR.
50-60 KT SWLY MID LEVEL WINDS AND RIGHT ENTRANCE REGION OF UPPER JET
WILL APPROACH FROM THE W. WE EXPECT SEVERE THREAT TO BE MAINTAINED
AND CONVECTIVE WATCHES TO BE EXTENDED EWD.

&&

.MARINE...SMALL CRAFT ADVISORY CURRENTLY IN EFFECT...ALTHOUGH WE
MAY NOT REACH CRITERIA UNTIL THIS EVENING. WINDS AND SEAS WILL SHIFT
TO WLY BEHIND THE COLD FRONT AND DROP INTO THE CAUTION RANGE DURING
THE DAY TUE. WINDS WILL CONTINUE TO VEER TO NLY AND SUBSIDE THROUGH
MID WEEK.

&&

.AVIATION...LOOKING FOR MVFR TO BE THE PREVAILING CONDITION FOR MOST
OF THE TAF PERIOD THROUGH 12Z TUE WITH PERIODS OF IFR OR LOWER IN
CONVECTION. THIS ACTIVITY WILL NOT REACH TLH AND VLD UNTIL AFTERNOON.

&&

.FIRE WEATHER...DRIER AIR MOVES IN ON TUE BUT RED FLAG THREAT WILL
HOLD OFF UNTIL WED FOR THE FL ZONES.

&&

.HYDROLOGY...THE CREST ON THE SUWANNEE PASSED DOWLING PARK LAST
NIGHT AND WILL CONTINUE TO SLOWLY MOVE SOUTH THROUGH THE BASIN
THROUGH THE REST OF THE WEEK...LEADING TO MODERATE FLOODING AT
BRANFORD AND WILCOX AND MINOR FLOODING DOWNSTREAM. ELSEWHERE...FLOOD
WATERS ARE CONTINUING TO SLOWLY RECEDE WITH LAMONT...SAINT MARKS AND
BLOUNTSTOWN STILL ABOVE FLOOD STAGE.

THE APPROACHING STORM SYSTEM IS EXPECTED TO DROP AROUND 2 INCHES OF
RAIN ACROSS MOST OF THE AREA THROUGH TUESDAY MORNING WITH ISOLATED
HIGHER AMOUNTS. THIS WILL LIKELY SLOW RECESSIONS AND MAY RESULT IN
SOME NEW RISES. WELL UPDATE YOU WHEN THE NEW FORECASTS ARE
AVAILABLE FROM THE SERFC. SMALL STEAMS AND CREEKS WILL BE
SUSCEPTIBLE TO QUICK RISES TODAY IN AREAS THAT GET TRAINING OF
ECHOES.

FOR SITE SPECIFIC INFORMATION ON RIVER FORECASTS...CREST
INFORMATION...AND RELATED IMPACTS PLEASE REFER TO THE WFO
TALLAHASSEE RIVERS AND LAKES AHPS PAGE AT...

HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

.PREV DISCUSSION...
400 AM EDT MON APR 13 2009

IN PROXIMITY TO WARM FRONT AND WELL AHEAD OF A COLD FRONT...AMPLE
CONVECTION IN FORM OF ONGOING WAVY SQUALL LINE WITH EMBEDDED SMALL
BOWS AND CLUSTER OF STORMS (MCS) FIRING UP AND EXTENDING FROM
S/CNTRL MS INTO S/CENTRAL ALA W OF COFFEE COUNTY...THAT IS E OF
SURFACE LOW AND BENEATH POTENT SHORTWAVE COINCIDENT WITH ADVANCING
H85 JET AND 70-80 KT MIDLEVEL JET CORE. THIS ACTIVITY WILL CONTINUE
TO MOVE EAST AND LIKELY REACH WRN COFFEE COUNTY B4 DAWN B4 SPREADING
E/SE. WITH THE 00 UTC TAE SOUNDING STILL EXTREMELY DRY (PW=0.91)
...IT APPEARS THAT ADDITIONAL ISENTROPIC LIFT NEEDED TO INITIATE ANY
SIGNIFICANT CONVECTION ACROSS REST OF CWA AND TAE SOUNDING WILL
INCREASINGLY REFLECT 00Z LIX RAOB...WITH RAPIDLY MOISTENING UP OF
LOW LEVELS AND STRONG SHEARING WITH HEIGHT.

AT UPPER LEVELS...
THE BIG CONUS PICTURE SHOWS A VERY AMPLIFIED PATTERN. FROM WEST TO
EAST THIS IS HIGHLIGHTED BY TROUGH OVER ERN PAC...LARGE SCALE
RIDGING BUILDING INTO THE WESTERN STATES/INTER-MOUNTAIN WEST...A
POTENT TROUGH/CLOSED LOW EJECTING EASTWARD ACROSS THE SOUTHERN
PLAINS WITH LOW PUSHING SLOWLY E-NE THROUGH SOUTHERN OKLAHOMA...
LARGE SCALE RIDGING ACROSS ERN CONUS WITH AXIS ALONG I-75...AND A
LARGE TROUGH/LOW PUSHING EAST AWAY FROM NORTHEAST/MID-ATLANTIC
COAST. SRN PLAINS LOW WILL DEVELOP NEWD INTO OH VALLEY TODAY IN
RESPONSE TO EWD PUSH OF PAC TROUGH. AS BASE OF DEEPENING TROUGH H5
80KT JET WILL PROPAGATE ACROSS GULF REGION. THIS WILL RESULT IN
STEADY EWD PROGRESSION OF LARGE SCALE FORCING AND LARGE HEIGHT FALLS
ALONG THE CENTRAL AND ERN GULF COAST REGION INTO TONIGHT.

AT LOWER LEVELS...
OVERNIGHT...STRONG HIGH PRESSURE CENTERED ALONG MID-ATLANTIC STATES
HAS BEEN SHUNTED EWD AHEAD OF UPCOMING STORM SYSTEM AND IS NOW
RIDGING DOWN TO JUST OFF ATLC COAST. LOW IN OK PANHANDLE AND A
SECOND DEEPENING LOW NW TENN WITH (AT 4 AM EDT) A WARM FRONT
SEWD THRU SW ALA..DHN AND INTO ERN APALACH BAY. COLD FRONT EXTENDED
FROM LOW THRU CNTRL MISS AND INTO W/CNTRL GULF. THIS MARKS THE
LEADING EDGE OF SIGNIFICANT HEIGHT FALLS. AS ABOVE UPPER TROUGH/LOW
DIGS SEWD...SURFACE COLD FRONTS SHUNTED EWD. WARM FRONT WILL CONTINUE
TO RETREAT TO THE NORTH...AND DEEP LAYER UPGLIDE CONTINUES TO
INCREASE FROM W-E OVER OUR ZONES. AS GREATER HEIGHT FALLS APPROACH
NEXT FEW HOURS...THIS BOUNDARY WILL ACCELERATE NWD WITH ACCOMPANYING
HIGHER-THETAE BOUNDARY LAYER...PLACING MORE AND MORE OF CWA IN WARM
SECTOR TRANSFERRING MUCH MORE UNSTABLE AIR ACROSS THE GULF COAST
WITH DEWPOINTS IN THE MID AND UPPER 60S.

SHORT TERM (TODAY THROUGH WEDNESDAY)...
REST OF OVERNIGHT INTO EARLY MONDAY...WARM FRONT MOVES SW-NE ACROSS
CWA. GOOD AGREEMENT THAT IT WILL SET UP FROM SOUTHERN AL TO THE FL
PANHANDLE COAST WITH THE CONVECTION FROM ABOVE BOWING PUSHING IN SE
ALA. BEST RAIN CHANCES/HIGHEST QPF WILL BE NORTH OF DOTHAN/
ALBANY. BY SUNRISE...THREAT FOR A FEW SEVERE STORMS SPREADING INTO
WRN FL PANHANDLE/SE AL.

REST OF THIS MORNING...THE GREATEST SEVERE WEATHER THREAT TO EXIST
WHERE RICHER BOUNDARY LAYER MOISTURE AND RESULTANT STRONGER
INSTABILITY WILL CO-EXIST WITH STRONG VERTICAL SHEAR AND APPROACHING
SHORTWAVE...NAMELY NW THIRD OF CWA. EXPECT VERY IMPRESSIVE DEEP
LAYER SHEAR VALUES OF 50-60 KNOTS WITH 50+ KNOT LOW LEVEL JET AXIS
OVERHEAD. RESULTING LOW LEVEL SHEAR PROFILES ALONG AND NORTH OF THE
WARM FRONT ARE VERY IMPRESSIVE WITH 0-3KM HELICITY...AND 0-1KM
HELICITY IN THE 300+ RANGE. THE LINEAR NATURE OF THE SYSTEM MAKES
STRAIGHT LINE WIND DAMAGE THE MAIN THREAT...HOWEVER THE LARGE HAIL
THREAT WILL INCREASE AS THE WARM FRONT MOVES INLAND. ALSO AS FRONT
APPROACHES EXPECT VEERING WIND PROFILE SO CAN NOT DISCOUNT TORNADO
THREAT ASSOCIATED WITH ANY DISCRETE CELLS THAT MOVE ALONG OR CROSS
THE WARM FRONTAL BOUNDARY. THIS BOUNDARY WILL SLOWLY MOVE N/NE
THROUGH THE EARLY AFTERNOON SPREADING THE THREAT NORTHWARD ACROSS
REST OF SOUTHEAST AL AND THEN INTO GA. WARM FRONT CONTINUES TO PUSH
NORTH THROUGH THE AFTERNOON AS THE COLD FRONT APPROACHES FROM THE
WEST ACROSS MS/AL. INFLOW OF HIGH PRECIPITABLE WATER CONTENT AIR
WILL MAINTAIN THE RISK OF EXCESSIVE RAINFALL IN SLOW MOVING/TRAINING
STORMS ESPECIALLY BY MIDDAY.

THIS AFTERNOON...
AS THE SYNOPTIC SUPPORT ASSOCIATED WITH THE UPPER TROUGH BUILDS
EAST...EXPECTING AN INTENSIFYING SQUALL LINE AHEAD OF THE COLD FRONT
TO MOVE INTO THE WESTERN/NW ZONES. MODELS INDICATE THAT THERE WILL
MAY BE A BREAK BETWEEN THE MORNING ACTIVITY AND SQUALL THEN COLD
FRONT REACHING CWA. THIS WILL ALLOW FOR HEATING AND FOR INSTABILITY
VALUES TO RAPIDLY CLIMB DURING THE LATE MORNING AND EARLY AFTERNOON
HOURS AS TEMPS WARM INTO THE MID AND UPPER 70S WITH DEWPOINTS IN THE
60S. AS COLD FRONT APPROACHES...DEEP LAYER SHEAR REMAINS HIGH WITH A
WIDE SWATH OF 1500-2000J/KG CAPE. THREAT FOR LARGE HAIL AND DAMAGING
WINDS...AND EVEN A FEW ISOLATED TORNADOES WILL CONTINUE WITH THIS
LINE. THE SLOW MOVEMENT OF THE BAND...AND THE POTENTIAL FOR TRAINING
FROM ALBANY TO DOTHAN AND SOUTH INTO THE PANHANDLE WILL HAVE TO BE
MONITORED CLOSELY AS A FEW AREAS OF SIGNIFICANT RAINFALL OVER 3 CAN
NOT BE RULED OUT.

THIS EVENING INTO TONIGHT...
SEVERE THREAT CONTINUES ACROSS THE WEST BUT ALSO EXPANDS EASTWARD
ACROSS MUCH SW/S-CNTRL GA AND THE WESTERN BIG BEND. LATEST GUIDANCE
SUGGESTS THAT MCS WILL DEVELOP...SAG SWD ALONG COLD FRONT AND MOVE
ACROSS CWA OVERNIGHT WITH ALL MODES OF SEVERE WEATHER REMAIN
POSSIBLE...HOWEVER IMPRESSIVE 7-8+ C/KM LAPSE RATES WOULD SUGGEST
LARGE HAIL AND DAMAGING WINDS TO BE THE MAIN THREATS ESPECIALLY IF
MCS HOLDS TOGETHER ALL NIGHT. COLD FRONT WILL ADVANCE INTO THE
FORECAST AREA TONIGHT WITH THE SEVERE THREAT DIMINISHING AFTER ITS
PASSAGE OVER THE WEST. ZONES EAST OF THE APALACHICOLA RIVER WILL
LIKELY NOT SEE THIS FRONTAL PASSAGE INTO SOMETIME TUESDAY
MORNING...AND THEREFORE AT LEAST AN ISOLATED SEVERE THREAT WILL
CONTINUE AFTER MIDNIGHT. MIN TEMPS FROM MID 50S SE ALA TO MID 60S SE
BIG BEND.

TUESDAY...
LARGE SCALE SUPPORT WILL FINALLY BEGIN TO EXIT THE REGION DURING THE
DAY AS THE UPPER TROUGH MOVES OVERHEAD. SHOWER/STORMS WILL
LIKELY LINGER THROUGH THE MORNING HOURS TOWARD THE SUWANNEE RIVER
VALLEY BEFORE ENDING DURING THE EARLY AFTERNOON. SHARP 0-70% NW-SE
POP GRADIENT...MAINLY MORNING PRECIP. THEN...PARTIAL CLEARING FROM
W-E WITH BREEZY TO GUSTY WEST THAN NW WINDS. MAX TEMPS 70 SE ALA TO
MID 70S SE BIG BEND. .

TUESDAY NIGHT INTO WEDNESDAY...
IN WAKE OF FRONT...SKIES CLEAR OUT WITH UNSEASONABLY CHILLY AIRMASS.
HIGH PRESSURE RIDGING IN FROM THE NORTH WILL SUPPORT WIDESPREAD
MIDDLE AND UPPER 40S AWAY FROM THE IMMEDIATE COAST. AMPLE SUNSHINE
ON WED WITH TEMPS MID-UPPER 70S.

LONG TERM...GUIDANCE IS IN FAIR AGREEMENT FOR THURSDAY INTO THE NEXT
WEEKEND. UPPER RIDGE WILL BUILD INTO THE AREA BEHIND THE EARLY WEEK
STORM SYSTEM. SLIGHTLY COOLER AIR WILL FILTER INTO THE REGION...BUT
NOTHING EARTH SHATTERING. THE UPPER RIDGE AND WEAK SFC HIGH PRESSURE
WILL REMAIN IN CONTROL THROUGH SATURDAY KEEPING THE WEATHER DRY AND
AFTERNOON TEMPERATURES RIGHT AROUND 80 DEGREES. NEXT CHANCE OF RAIN
APPEAR TO BE SUNDAY WITH THE APPROACH OF THE NEXT STORM SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  79  62  76  50 /  60  70  50   0
PANAMA CITY  76  62  72  54 /  70  70  30   0
DOTHAN       74  58  71  50 /  80  60  10   0
ALBANY       76  59  73  48 /  80  70  20  10
VALDOSTA     80  62  76  49 /  60  70  60   0
CROSS CITY   82  65  77  52 /  30  60  70  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY WALTON...BAY AND GULF COUNTIES.
GM...SCA ALL LEGS THROUGH 12Z TUE.

&&

PREVIOUS DISCUSSION...WOOL
REST OF DISCUSSION...BLOCK/PARKS
Hazardous weather outlook, Apr 13, 3:21 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 AM EDT MON APR 13 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-140830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
421 AM EDT MON APR 13 2009 /321 AM CDT MON APR 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 1O AM CDT FOR SE ALA AND THE
ADJACENT FLORIDA PANHANDLE...

...SEVERE THUNDERSTORMS LIKELY AND TORNADOES POSSIBLE THROUGH LATE
TONIGHT...

...LOCAL AREA IN SLIGHT RISK FOR SEVERE TSTMS TODAY INTO TONIGHT...

...HEAVY RAIN POTENTIAL ACROSS THE WESTERN ZONES TODAY...

A STRONG STORM SYSTEM WILL IMPACT THE LOCAL AREA THROUGH TONIGHT.
A WARM FRONT WILL LIFT NORTH AND NORTHEAST THIS MORNING INTO THIS
EVENING FOLLOWED BY A SQUALL LINE AND PARENT FRONT MOVING WEST TO
EAST THIS EVENING INTO EARLY TUESDAY. INSTABILITY AND SHEAR WILL BE
FAVORABLE FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOS WITH THE RISK ENDING FROM WEST TO EAST
EARLY TUESDAY MORNING. HEAVY RAINFALL IS ALSO A THREAT...ACROSS
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS MORNING AND AFTERNOON
SPREADING EAST AND SOUTHEAST THROUGH TONIGHT. THIS WOULD EXASPERATE
CURRENT FLOODING CONCERNS. (SEE FLOOD PRODUCTS FOR MORE DETAILS)

DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND...DONT DROWN.

STRONG ONSHORE WINDS AHEAD AND ALONG THE FRONT WILL CREATE HAZARDOUS
SURF AND HIGH RIP CURRENTS ESPECIALLY FOR THE COASTLINES OF
WALTON...BAY AND GULF COUNTIES. WINDS AND SEAS WILL INCREASE TODAY
GENERATING HAZARDOUS CONDITIONS OVER THE LOCAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AS THE COLD FRONT EXITS EAST ON TUESDAY MORNING...SOME SHOWERS AND
THUNDERSTORMS WILL LINGER ACROSS THE SOUTHEAST THIRD OF THE FORECAST
AREA..ESPECIALLY THE SOUTHEAST BIG BEND. THEN...CLEARING WILL
OCCUR FROM WEST TO EAST THROUGHOUT THE DAY WITH A COOLER AND DRIER
AIRMASS FILTERING IN. THE NEXT BEST CHANCE OF RAIN WILL BE LATE
SATURDAY AND DURING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT. SPOTTERS AND
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Apr 13, 12:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             COVERDALE               31.63N 83.72W
04/13/2009  E0.25 INCH       TURNER             GA   EMERGENCY MNGR

            PEA SIZE HAIL

&&

DUGGAN
Local storm report, Apr 13, 12:27 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     TORNADO          SYLVESTER               31.53N 83.84W
04/13/2009                   WORTH              GA   COUNTY OFFICIAL

            REPORTS OF DAMAGE AND DEBRIS IN THE CITY OF SYLVESTER.
            ALSO PEA SIZE HAIL.

&&

DUGGAN
Local storm report, Apr 13, 12:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     OAKDALE                 30.71N 85.19W
04/13/2009                   JACKSON            FL   LAW ENFORCEMENT

            DOT HAS BEEN DISPATCHED TO MOVE TREES. SEVERAL TRES DOWN.

&&

DUGGAN
Local storm report, Apr 13, 12:42 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     FLASH FLOOD      1 SE FAIRCHILD          30.81N 84.89W
04/13/2009                   SEMINOLE           GA   AMATEUR RADIO

            WATER OVER THE ROAD ON SR39 2 MILES NORTH OF SR253 ROAD
            STILL PASSIBLE. WATER MEASURED 1 INCH IN 30 MINUTES.

&&

DUGGAN
Local storm report, Apr 13, 12:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             2 NE CRYSTAL LAKE       30.46N 85.66W
04/13/2009  E0.75 INCH       WASHINGTON         FL   BROADCAST MEDIA

            PENNY SIZE HAIL REPORTED IN THE SUNNY HILLS SECTION OF
            SOUTHERN WASHINGTON COUNTY.

&&

GODSEY
Local storm report, Apr 13, 1:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             2 N CLARKSVILLE         30.47N 85.19W
04/13/2009  M1.00 INCH       CALHOUN            FL   STORM CHASER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL 2 MILES NORTH
            OF CLARKSVILLE. ALSO REPORTED A MEASURED WIND GUST TO 48
            MPH.

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:18 AM CDTSmall Craft AdvisoryTAE30 hr
Apr 13, 3:05 AM CDTHigh Surf AdvisoryTAEBay, Gulf, Walton14 hr
Apr 13, 7:09 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton36 min
Apr 13, 7:43 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson47 min
Apr 13, 8:23 AM CDTSevere Thunderstorm WarningTAEJackson37 min
Apr 13, 9:41 AM CDTAreal Flood WarningTAEBay, Holmes, Jackson, Walton, Washington8 hr
Apr 13, 9:57 AM CDTRiver Flood WarningTAEGadsden, Leon8 days
Apr 13, 10:56 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington49 min
Apr 13, 10:56 AM CDTTornado WarningTAEJackson, Washington34 min
Apr 13, 11:26 AM CDTSpecial Marine WarningTAE64 min
Apr 13, 11:38 AM CDTSevere Thunderstorm WarningTAEJackson37 min
Apr 13, 11:45 AM CDTTornado WarningTAEJackson45 min
Apr 13, 12:07 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty38 min
Apr 13, 12:13 PM CDTSpecial Marine WarningTAE62 min
Apr 13, 12:34 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington41 min
Apr 13, 12:53 PM CDTTornado WarningTAEBay, Calhoun37 min
Apr 13, 1:09 PM CDTSevere Thunderstorm WarningTAECalhoun, Jackson, Liberty51 min
Apr 13, 1:14 PM CDTAreal Flood WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Jackson and 5 more8 hr
Apr 13, 1:22 PM CDTSpecial Marine WarningTAE113 min
Apr 13, 1:37 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty38 min
Apr 13, 1:44 PM CDTTornado WarningTAEGadsden, Liberty31 min
Apr 13, 1:48 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Jackson, Liberty, Washington42 min
Apr 13, 2:04 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty41 min
Apr 13, 2:15 PM CDTTornado WarningTAEGadsden, Leon, Liberty45 min
Apr 13, 2:18 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more38 hr
Apr 13, 2:31 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Liberty, Washington44 min
Apr 13, 2:37 PM CDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon38 min
Apr 13, 3:05 PM CDTAreal Flood WarningTAEDixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 5 more8 hr
Apr 13, 3:16 PM CDTSpecial Marine WarningTAE59 min
Apr 13, 3:44 PM CDTSevere Thunderstorm WarningTAEJefferson38 min
Apr 13, 3:49 PM CDTFlash Flood WarningTAEBay, Calhoun, Franklin, Gulf, Jefferson, Leon and 4 more116 min
Apr 13, 3:50 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf40 min
Apr 13, 4:02 PM CDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Liberty43 min
Apr 13, 4:42 PM CDTSevere Thunderstorm WarningTAEMadison48 min
Apr 13, 4:48 PM CDTSpecial Marine WarningTAE87 min
Apr 13, 4:56 PM CDTTornado WarningTAEFranklin, Gulf49 min
Apr 13, 5:05 PM CDTSpecial Marine WarningTAE55 min
Apr 13, 5:07 PM CDTSevere Thunderstorm WarningTAELeon, Wakulla38 min
Apr 13, 5:16 PM CDTFlash Flood WarningTAEGadsden, Jefferson, Leon119 min
Apr 13, 5:26 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf49 min
Apr 13, 5:29 PM CDTTornado WarningTAEFranklin31 min
Apr 13, 5:36 PM CDTSpecial Marine WarningTAE84 min
Apr 13, 5:43 PM CDTFlash Flood WarningTAECalhoun, Franklin, Gulf, Jefferson, Leon, Liberty and 3 more2 hr
Apr 13, 5:48 PM CDTSevere Thunderstorm WarningTAEFranklin, Gulf42 min
Apr 13, 5:51 PM CDTSevere Thunderstorm WarningTAEWakulla39 min
Apr 13, 6:07 PM CDTSpecial Marine WarningTAE83 min
Apr 13, 6:11 PM CDTSpecial Marine WarningTAE64 min
Apr 13, 6:16 PM CDTSevere Thunderstorm WarningTAEJefferson, Taylor44 min
Apr 13, 6:25 PM CDTTornado WarningTAETaylor50 min
Apr 13, 6:28 PM CDTFlash Flood WarningTAEJefferson, Taylor107 min

Nearby

Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.